What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 9, 1:09 PM CST, 8 minutes earlier.
Area forecast discussion, Aug 9, 1:09 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
309 PM EDT Mon Aug 9 2021
.Short Term...(This evening through Tuesday)
Issued at 306 PM EDT Mon Aug 9 2021
Current radar shows a line of storms pushing east of our CWA with
scattered showers and storms redeveloping behind it. Earlier
convection has severely limited afternoon heating for southern
Indiana and a large portion of central KY. As a result, a well
defined temperature gradient can be observed via KY Mesonet
observations with southern KY reporting in the upper 80s to low 90s
and central KY in the low 70s. So far, convection has remained sub-
severe with the highest wind gusts in the 30-35mph range associated
with the aforementioned line of storms.
Moving into the late afternoon and early evening hours, convective
debris will continue to have stabilizing effect over much of the
CWA. Focus going forward will be on southern KY where heating has
occurred unabated. Latest mesoanalysis also confirms southern KY as
having the most instability with CAPE values upwards of 3500 J/kg
with a sharp gradient dropping values northward into central KY.
Shear values remain weak, so continue to think pulse storms with
locally strong gusts and torrential heavy rain as the main concerns.
AMDAR soundings out of SDF and BNA also reveal near moist adiabatic
lapse rates in the mid levels. Overall, expect scattered showers and
thunderstorms to continue through sunset with the strongest storm
potential across southern KY.
Hi-res models do hint at some isolated showers during the overnight
hours as the upper trough slowly exits the region. Lows will remain
mild in the low 70s.
The area will see another chance of diurnally induced afternoon
showers and storms as the area remains under SW flow in a warm,
moist environment characterized by large CAPE (3000 J/kg) and weak
shear (<20kt) resulting in pulse storms with heavy rain potential.
Soundings show some pockets of dry air aloft throughout the
afternoon that have bumped DCAPE values up to around 1000 J/kg
roughly along and north of the OH River. As a result, SPC has
included portions of north central KY and southern Indiana within a
Slight Risk for wind potential.
Highs tomorrow will reach into the upper 80s to low 90s. Dew points
in the mid 70s will result in oppressive heat indices in the upper
90s and low 100s, especially across our western counties. These
values do not warrant a Heat Advisory at this time for our area, but
will continue to monitor the potential.
&&
.Long Term...(Tuesday night through Monday)
Issued at 305 PM EDT Mon Aug 9 2021
Warm and unsettled summer pattern looks to continue through the end
of the week before a cold front moving through brings somewhat
cooler and drier weather for the end of the period. The area will
remain in relatively weak quasi-zonal flow aloft as the main belt of
westerlies stays well to our north with the base of a broad upper
level trough sinking across the northern-tier of the CONUS. In the
lower-levels, expansive area of high pressure will be anchored over
the Southeast CONUS. This will help to keep us in deep southwesterly
flow through a majority of the period with warm, moist air being
pumped into the region. Daily chances of scattered showers and
storms will be possible in this setup, with the highest PoPs
occurring Friday into Saturday as a surface cold front approaches and
drops south through the area. Model soundings indicate afternoon
environments each day will be characterized by moderate to strong
instability, high PWATs (generally between 1.75-2.0 inches) and weak
shear. As such, expect locally gusty winds, torrential rainfall and
frequent lightning to be the main threats within any stronger storms.
Before the cold front moves through for the weekend, hot
temperatures will also continue to be a main focus of the forecast
as highs top out in the lower to mid 90s Wednesday - Friday. Heat
indices will approach 100 degrees each day, with areas along and
west of I-65 standing the best chance of seeing 100-105 heat
indices. Overnight lows will not offer much in the way of relief
either as low temperatures remain in the lower to mid 70s.
For the weekend, expect drier air to begin filtering in from the
north as high pressure builds in across the Great Lakes and OH
Valley region, with dewpoints dropping into the lower to mid 60s.
Similarly, afternoon temperatures will drop near/slightly below
climatological normals, topping out in the mid to upper 80s Saturday
and Sunday. May see some lingering PoPs mainly over the southern
portion of the area into the weekend as the frontal boundary looks
to stall out across the TN Valley, although there is low confidence
in exact positioning of the front at this time.
&&
.Aviation...(18Z TAF Issuance)
Issued at 132 PM EDT Mon Aug 9 2021
IMPACTS:
-Showers and storms through sunset
-SW 8-10G18KT this afternoon
-Mainly VFR this evening into overnight
DISCUSSION:
Expect continued showers and storms through the afternoon into the
early evening hours. Past observations have reported IFR VIS within
the strongest cells with the highest wind gust reported at around
30kts. Main line of storms is moving east of TAF sites at this time
with widespread showers and embedded thunder stretching back into
eastern IL. Convection should begin to wane around sunset with VFR
conditions through most of the overnight hours. Tomorrow will see
another chance of afternoon showers and storms with SW winds gusting
to 15-20kts at times.
CONFIDENCE:
Medium confidence on storms through 10/00Z.
Medium to high confidence on other forecast elements.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...CG
Long Term...JML
Aviation...CG
Hazardous weather outlook, Aug 9, 1:42 AM CST, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
342 AM EDT Mon Aug 9 2021
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100745-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
342 AM EDT Mon Aug 9 2021 /242 AM CDT Mon Aug 9 2021/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Today and Tonight.
Showers and thunderstorms are expected across the outlook today and
into tonight. Some strong to severe thunderstorms will be possible in
some areas. The main hazardous weather threats will be torrential
rainfall, damaging wind gusts, small hail, and cloud to ground
lightning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Isolated to scattered showers and storms will be possible mainly in
the afternoon and evening hours from Tuesday through Friday. A few
stronger storms are possible on Tuesday, capable of producing
torrential downpours, small hail and strong winds. Some localized
flooding may be seen in areas that see repeated heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon and again on
Tuesday afternoon.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
MJ/CJP
In the hours before
Special weather statement, Aug 9, 11:10 AM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Louisville KY
110 PM EDT Mon Aug 9 2021
KYZ047-055-056-067-091745-
Boyle KY-Mercer KY-Lincoln KY-Garrard KY-
110 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern
Lincoln, southern Mercer, northwestern Garrard and Boyle Counties
through 145 PM EDT...
At 110 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Danville, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Danville around 125 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3752 8458 3753 8486 3755 8485 3753 8489
3754 8500 3755 8501 3755 8504 3769 8502
3779 8464
TIME...MOT...LOC 1710Z 259DEG 28KT 3763 8494
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMLSpecial weather statement, Aug 9, 11:13 AM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Louisville KY
113 PM EDT Mon Aug 9 2021
KYZ054-063>066-076-091745-
Hart KY-Metcalfe KY-Marion KY-Taylor KY-Casey KY-Green KY-
113 PM EDT Mon Aug 9 2021
...Strong thunderstorms will impact portions of southern Green,
southeastern Marion, southeastern Hart, Taylor, northwestern Casey
and northwestern Metcalfe Counties through 145 PM EDT/1245 PM CDT/...
At 113 PM EDT/1213 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles southeast of
Lebanon to 10 miles southeast of Munfordville. Movement was east at
30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
These storms will remain over portions of southeastern Hart,
northwestern Metcalfe, southeastern Marion, Taylor, northwestern
Casey and southern Green Counties, including the following
locations... Peytons Store, Node, Arista, Fry, South Campbellsville,
Romine, Exie, Savoyard, Pierce and Mannsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3710 8576 3714 8578 3717 8575 3716 8580
3748 8516 3748 8486 3745 8486 3730 8514
3731 8518 3728 8519 3727 8521 3725 8531
3723 8531 3719 8535 3711 8552 3707 8558
TIME...MOT...LOC 1713Z 262DEG 25KT 3746 8514 3714 8581
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMLSpecial weather statement, Aug 9, 11:41 AM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
141 PM EDT Mon Aug 9 2021
KYZ064>067-077-091800-
Taylor KY-Lincoln KY-Casey KY-Adair KY-Green KY-
141 PM EDT Mon Aug 9 2021
...Strong thunderstorms will impact portions of central Lincoln,
southeastern Green, southeastern Taylor, Casey and Adair Counties
through 200 PM EDT/100 PM CDT/...
At 140 PM EDT/1240 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles southwest of
Stanford to 6 miles northwest of Columbia. Movement was east at 25
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
These storms will remain over portions of southeastern Taylor,
central Lincoln, Casey, Adair and southeastern Green Counties,
including the following locations... Pickett, Boneyville, Lawhorn
Hill, Absher, Gilpin, Bliss, Fry, Romine, Evans Ford and Bramlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3709 8553 3711 8553 3712 8560 3752 8485
3751 8450 3750 8448 3717 8502 3718 8504
3719 8504 3712 8509 3705 8521
TIME...MOT...LOC 1740Z 270DEG 36KT 3749 8477 3715 8541
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMLSpecial weather statement, Aug 9, 12:25 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
225 PM EDT Mon Aug 9 2021
KYZ064-065-076-077-091900-
Metcalfe KY-Taylor KY-Adair KY-Green KY-
225 PM EDT Mon Aug 9 2021
...Strong thunderstorms will impact portions of southeastern Green,
Taylor, central Metcalfe, and Adair Counties through 300 PM EDT/200
PM CDT/...
At 224 PM EDT/124 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line from near Greensburg to 9 miles west of
Columbia to near Edmonton. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Greensburg around 130 PM CDT.
Other locations in the path of these storms include Columbia and
Campbellsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
&&
LAT...LON 3695 8575 3709 8556 3733 8553 3742 8528
3742 8525 3744 8523 3746 8516 3745 8515
3745 8513 3741 8508 3740 8509 3738 8513
3736 8513 3731 8516 3727 8508 3718 8509
3694 8541 3690 8574
TIME...MOT...LOC 1824Z 255DEG 22KT 3728 8546 3711 8548 3696 8567
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 9, 12:27 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Louisville KY
127 PM CDT Mon Aug 9 2021
KYZ082-091845-
Clinton KY-
127 PM CDT Mon Aug 9 2021
...Strong thunderstorms will impact Clinton County through 145 PM
CDT...
At 127 PM CDT, Doppler radar was tracking strong thunderstorms along
a line from 8 miles east of Burkesville to 7 miles east of
Byrdstown. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albany, Cartwright, Snow, Cumberland City, Savage, Highway, Ida,
Marlow, Rolan, and Seventy Six.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3663 8523 3671 8526 3682 8522 3684 8513
3683 8512 3685 8506 3683 8506 3681 8503
3677 8501 3670 8502 3668 8500 3667 8501
3666 8500 3663 8500 3662 8498 3663 8510
TIME...MOT...LOC 1827Z 273DEG 31KT 3680 8522 3655 8500
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 9, 12:56 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
156 PM CDT Mon Aug 9 2021
KYZ062-071-091930-
Warren KY-Edmonson KY-
156 PM CDT Mon Aug 9 2021
...Strong thunderstorms will impact portions of northern Warren and
Edmonson Counties through 230 PM CDT...
At 155 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Brownsville to 8 miles southeast of Morgantown.
Movement was east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brownsville, Ollie, Segal, Chalybeate, Rhoda, Lindseyville, Nick,
Benleo, Glenmore, and Pig.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3714 8661 3719 8649 3715 8647 3715 8645
3717 8644 3715 8641 3717 8640 3721 8642
3729 8622 3719 8605 3712 8606 3709 8609
3706 8649
TIME...MOT...LOC 1855Z 286DEG 10KT 3721 8624 3714 8659
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
13